MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TANDEM XL; ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA

BOSTON SCIENTIFIC CORPORATION TANDEM XL; ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA
Model Number M00535700
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of presence of foreign material in the guidewire lumen.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem xl was intended to be used in a procedure performed on (b)(6) 2023.During preparation outside the patient, when the device was removed from the packaging, a foreign object was found in the guidewire lumen of the device.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and showed a foreign material in the guidewire lumen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of presence of foreign material in the guidewire lumen.Block h10: the returned tandem xl was analyzed, and there was no foreign material found inside the guidewire lumen or any other side of the device, which was consistent with the findings when the device was observed under magnification; however, per media analysis on provided photo, it showed a foreign material as reported.No problems with the device were noted.The reported event of foreign material inside the guidewire lumen cannot be confirmed.Upon analysis, there was no foreign material found inside the guidewire lumen or any other side of the device.There might have been some environmental situations in the workspace when the procedure was being performed that could have caused the foreign object to get near the device once this was opened from its package; therefore, the most probable root cause of this complaint is cause not established.

Brand Name
TANDEM XL
Common Device Name
ENDOSCOPIC RETROGRADE CHOLANGIOPANCREATOGRAPHY (ERCP) CANNULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17724689
Report Number3005099803-2023-04762
Device Sequence Number7213194
Product Code ODD
UDI-Device Identifier08714729146636
UDI-Public08714729146636
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model NumberM00535700
Device Catalogue Number3570
Device Lot Number0031545957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown